# SDR 96ZZZX5727

- Difficulty date: October 14, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8407C
- Make and model: Piper PA-34-200T
- Aircraft serial: 347670137
- System (JASC): 2430 · DC Generating System
- Part: Terminal Strap
- Part number: 6661602
- Condition: Burned
- Location: Battery
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BRAIDED-WIRE-TYPE BATTERY TERMINAL STRAP BECAME LOOSE AT NEGATIVE TERMINAL CAUSING HIGH RESISTANCE, HEAT, AND ARCING, AND TOTAL ELECTRICAL SYSTEM FAILURE (INTERMITTENT).  SUBMITTER STATED CONCERNS:  POSSIBLE EXPLOSION DUE TO BATTERY GASSES.  RECURRING PROBLEMS WITH BRAIDED BATTERY TERMINAL STRAP - NUT TORQUE CAUSES DEFORMATION - SHOULD BE CHANGED TO SOLID-TYPE WIRING.  SAME FAILURE OCCURRED ON PA31-350 AIRCRAFT.
